Alert archive / New Jersey / Coastal Flood Advisories in 2010
Coastal Flood Advisory 21, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at May 27, 2010, 4:05 AM EDT for 6 counties in New Jersey; Sussex County, Delaware. It took effect at May 27, 2010, 6:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2010, 4:05 AM EDT (08:05 UTC)
- In effect from
- May 27, 2010, 6:00 PM EDT
- Expired
- May 27, 2010, 11:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2642 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
575 WHUS41 KPHI 270805 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EDT THU MAY 27 2010 DEZ003-004-NJZ012>014-020-022>027-272045- /O.NEW.KPHI.CF.Y.0021.100527T2200Z-100528T0300Z/ INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 405 AM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING. THE COMBINATION OF HIGH ASTRONOMICAL TIDES AND AN INCREASING ONSHORE FLOW THIS AFTERNOON AND EVENING WILL RESULT IN MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. MINOR TIDAL FLOODING IS EXPECTED FOR RARITAN BAY...THE ATLANTIC COAST AND ADJACENT BACK BAYS. HIGH TIDE OCCURS BETWEEN 800 PM AND 915 PM ALONG THE ATLANTIC COAST AND IN RARITAN BAY. THE HIGH TIDE IN THE ADJACENT BACK BAYS OCCURS UP TO A COUPLE OF HOURS LATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
2 follow-up statements
652 WHUS41 KPHI 271755 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 155 PM EDT THU MAY 27 2010 DEZ003-004-NJZ012>014-020-022>027-280300- /O.CON.KPHI.CF.Y.0021.100527T2200Z-100528T0300Z/ INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 155 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EDT THIS EVENING... A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6:00 PM UNTIL 11:00 PM. THE COMBINATION OF THE HIGH ASTRONOMICAL TIDE ASSOCIATED WITH THE FULL MOON AND AN ONSHORE FLOW WILL RESULT IN MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING. HIGH TIDE OCCURS ALONG THE NEW JERSEY AND DELAWARE OCEANFRONT BETWEEN 7:30 AND 8:30 THIS EVENING. HIGH TIDE ON THE BACK BAYS AND ON DELAWARE BAY OCCURS LATER THAN IT DOES ALONG THE OCEANFRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT PARK YOUR VEHICLE IN A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS. && $$ IOVINO
407 WHUS41 KPHI 280306 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1106 PM EDT THU MAY 27 2010 DEZ003-004-NJZ012>014-020-022>027-280415- /O.EXP.KPHI.CF.Y.0021.000000T0000Z-100528T0300Z/ INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 1106 PM EDT THU MAY 27 2010 ...COASTAL FLOOD ADVISORY HAS EXPIRED... THE COASTAL FLOOD ADVISORY IS NO LONGER IN EFFECT. THE THREAT FOR ADDITIONAL MINOR TIDAL FLOODING HAS PASSED. $$ HAYES
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at May 27, 3:40 AM EDT, 25 minutes earlier.
Area forecast discussion, May 27, 3:40 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT THU MAY 27 2010
.SYNOPSIS...
A COLD FRONT WILL ARRIVE ACROSS OUR AREA TODAY INTO TONIGHT FROM
NORTHEAST TO SOUTHWEST. THE FRONT WILL THEN STALL TO OUR SOUTHWEST
TONIGHT AND FRIDAY AS A WEAK AREA OF HIGH PRESSURE BUILDS DOWN FROM
NEW ENGLAND. THIS HIGH SLIDES TO OUR SOUTH DURING SATURDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. THIS FRONT MAY THEN STALL NEAR
OUR AREA SUNDAY AND MONDAY. A STRONGER COLD FRONT IS THEN FORECAST
TO MOVE THROUGH MONDAY NIGHT AND TUESDAY, AND POSSIBLY STALL JUST TO
OUR SOUTH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A POTENTIALLY ACTIVE CONVECTIVE DAY COULD BE IN STORE ACROSS PARTS
OF OUR CWA TODAY INTO TONIGHT.
A 07Z SURFACE ANALYSIS PLACED A BACKDOOR COLD FRONT FROM CENTRAL
CONNECTICUT NORTHWESTWARD ACROSS EASTERN NEW YORK STATE. A WEAK AREA
OF LOW PRESSURE WAS OFF THE CENTRAL NEW JERSEY COAST, WHILE
ANOTHER AREA OF LOW PRESSURE WAS OFF THE SOUTHEASTERN U.S. COAST.
AS OF 0730Z, DOPPLER RADAR IMAGERY WAS SHOWING AN OUTFLOW BOUNDARY
SLIDING SOUTHWESTWARD ACROSS MOSTLY OUR NORTHERN MARINE ZONES. THIS
IS FROM AN MCS THAT HAS MOVED OFF THE SOUTHERN NEW ENGLAND COAST.
AN UPPER-LEVEL RIDGE IS FORECAST TO MIGRATE WESTWARD SOME MORE AS A
RATHER DEEP CLOSED LOW NEAR THE CANADIAN MARITIMES RETROGRADES TO
THE WEST. THIS WILL ALLOW FOR ADDITIONAL HEIGHT FALLS TO TAKE PLACE
AND COLDER AIR ALOFT TO SETTLE INTO THE AREA THROUGH THE DAY. IN
ADDITION, A BACKDOOR FRONT WILL ALSO BE ARRIVING AND THIS FEATURE
MAY BE THE KEY REGARDING THE PLACEMENT OF THE CONVECTION. THERE IS
STRONGER SHORT WAVE ENERGY FORECAST TO ROTATE AROUND THE FAR WESTERN
SIDE OF THE CLOSED LOW, WHICH WILL GRADUALLY NEAR OUR CWA BY DAYS
END. THE FLOW BETWEEN THIS AND THE UPPER-LEVEL RIDGE DEVELOPS A LOW
TO MID LEVEL CONVERGENCE ZONE. MODEL PLOTS OF THETA-E AND LOW-LEVEL
WIND FIELDS INDICATES THE POTENTIAL OF POOLING LOW-LEVEL MOISTURE
ACROSS AT LEAST PARTS OF CWA TODAY. PLENTY OF MOISTURE THOUGH,
THEREFORE THE MODEL GUIDANCE ACTUALLY SHOWS SBCAPE VALUES UP TO
4,000 J/KG ACROSS THE INLAND AREAS. THE LOW-LEVEL FLOW DOES LOOK
WEAK AND THE EASTERLY FLOW DEVELOPING INITIALLY COULD BE A RESULT OF
AN ENHANCED SEA BREEZE. HOWEVER, THE TIMING OF THE BACKDOOR FRONT
WILL ALSO TURN THE WINDS TO THE EAST AS IT MOVES THROUGH.
OVERALL, AN INSTABILITY AXIS LOOKS TO BE MOSTLY CONFINED FROM THE
INTERSTATE 95 CORRIDOR ON WESTWARD, WITH A DROP OFF IN INSTABILITY
WITH AN EASTWARD EXTENT. THE STRONG INSTABILITY IN CONJUNCTION WITH
STRONGER LARGE SCALE LIFT, A GRADUALLY STRENGTHENING MID TO UPPER
LEVEL WIND FIELD, AND INCREASING LOW TO MID LEVEL CONVERGENCE WILL
ALLOW FOR SHOWERS AND THUNDERSTORMS TO DEVELOP AND BECOME MORE
NUMEROUS DURING THE AFTERNOON. GIVEN THE DEEP NORTH TO NORTHWESTERLY
FLOW ABOVE THE SURFACE, STORMS MAY TEND TO CONGEAL INTO CONVECTIVE
CLUSTERS WITH NEW DEVELOPMENT ALONG OUTFLOW BOUNDARIES. IT IS
POSSIBLE THAT STORMS MAY ORGANIZE INTO AN MCS AS A COLD POOL
STRENGTHENS AND THE SYSTEM FEEDS OFF THE STRONG INSTABILITY.
SPEAKING OF AN MCS, ONE FORMED LAST EVENING AND MOVED SOUTHWARD
ACROSS WESTERN/SOUTHERN NEW ENGLAND AND THIS APPEARS TO HAVE
CONVECTIVELY REINFORCED THE COLD FRONT. THE REMNANTS OF THIS
ACTIVITY IS ANTICIPATED TO STAY EAST OF OUR CWA THIS MORNING. THE
00Z/27 ALBANY, NEW YORK RAOB WAS VERY UNSTABLE AND AN 850 MB
ANALYSIS INDICATED AN ELEVATED MIXED LAYER AIRMASS MADE IT ALL
THE WAY AROUND THE LARGE RIDGE TO OUR WEST INTO NEW ENGLAND. SOME OF
THIS SETTLES SOUTHWARD INTO OUR AREA TODAY. KEEP IN MIND THAT STORMS
WILL BE MOVING FROM A DIFFERENT DIRECTION TODAY /GENERALLY NORTHEAST
TO SOUTHWEST/ COMPARED TO WHAT WE TYPICALLY SEE. GIVEN THE AMOUNT OF
INSTABILITY, RATHER STEEP MIDLEVEL LAPSE RATES AND SOME INCREASE IN
SHEAR, STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS.
THIS WILL TEND TO BECOME ENHANCED IF STORMS FORM CLUSTERS. THE
FREEZING LEVEL IS FORECAST TO BE FAIRLY HIGH, HOWEVER UPDRAFT
STRENGTH MAY BE ABLE TO COMPENSATE FOR THAT AND THE MIDLEVEL LAPSE
RATES ARE FORECAST TO STEEPEN QUITE A BIT, RESULTING IN A LARGE HAIL
POTENTIAL. OUR CONFIDENT IS HIGHER FOR POSSIBLE SEVERE CONVECTION
ACROSS THE WESTERN ZONES, THEREFORE WE WILL BEEF UP THE WORDING
THERE THEN TAPER THIS DOWN WITH AN EASTWARD EXTENT. OUR EASTERN
AREAS LOOK TO HAVE THE LOWEST CHC OF SEVERE CONVECTION AS STABLE AIR
IS EXPECTED TO ARRIVE HERE FIRST OFF THE OCEAN, UNDERCUTTING ANY
INSTABILITY THAT COULD INITIALLY BE IN PLACE. SPC'S DAY ONE OUTLOOK
PLACES ALL BUT THE EASTERN AREAS IN A SLIGHT RISK AND THIS WILL BE
HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. PW VALUES ARE FORECAST
TO INCREASE TO ABOUT 1.5 INCHES, THEREFORE CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS. THE FLOOD THREAT LOOKS
LOCALIZED, THEREFORE WE WILL JUST MAKE A MENTION OF THIS IN THE
HAZARDOUS WEATHER OUTLOOK.
AS FOR TEMPERATURES, WE GENERALLY WENT WITH A BLEND OF THE GFS/NAM
MOS WHICH PLACED THE WARMER TEMPERATURES INLAND WITH COOLER READINGS
CLOSER TO THE COAST. WE ARE OFF TO A RATHER WARM START THOUGH,
THEREFORE HIGH TEMPERATURES COULD END UP GETTING A BIT HIGHER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE BACKDOOR FRONT SHOULD BE QUICKLY SLIDING TO OUR WEST AND SOUTH
EARLY THIS EVENING WITH STRONG TO POTENTIALLY SEVERE CONVECTION
SLIDING SOUTH AND WESTWARD. THE INCOMING MARITIME AIRMASS MAY STILL
PROVIDE ENOUGH LIFT AS INITIAL LINGERING INSTABILITY BECOMES
ELEVATED, THEREFORE SHOWERS AND STORMS MAY LINGER FOR AWHILE
ESPECIALLY INLAND. WE WILL BE ON THE WESTERN EDGE OF THE CYCLONIC
FLOW TONIGHT ASSOCIATED WITH THE LARGE CLOSED LOW JUST SOUTH OF THE
CANADIAN MARITIMES. AS SOME SHORT WAVE ENERGY MAY STILL BE ROTATING
AROUND THIS FEATURE, SCATTERED ACTIVITY MAY BE ABLE TO LINGER
THROUGH THE NIGHT. THE POPS CAN BE BETTER DEFINED ONCE CONVECTION
GETS GOING TODAY AND THE PLACEMENT OF THE BACKDOOR FRONT AND MARINE
INFLUENCE IS BETTER DETERMINED. THE LOW-LEVELS MOISTEN UP DURING THE
EVENING AS THE FLOW DEEPENS OFF THE OCEAN, THEREFORE SOME STRATUS
MAY ADVECT IN. THIS HAS ALREADY OCCURRED UPSTREAM BEHIND THE
BACKDOOR FRONT, ALTHOUGH THIS AREA HAS NOT BEEN LARGE IN AREAL
COVERAGE. AS THE COOLER MARINE AIRMASS OVERTAKES THE CWA TONIGHT,
SOME FOG MAY OCCUR ALTHOUGH IT MAY BE PATCHY AND LIGHT ENOUGH TO NOT
HAVE A REAL IMPACT THEREFORE WILL NOT INCLUDE ATTM.
FOR FRIDAY AND SATURDAY, OUR CWA REMAINS BETWEEN A LARGE RIDGE IN
THE PLAINS TO GREAT LAKES AND A DEEP CLOSED LOW JUST SOUTH OF THE
CANADIAN MARITIMES. AT THE SURFACE, THE BACKDOOR FRONT IS EXPECTED
TO BE WELL SOUTH AND WEST OF OUR REGION BUT TEND TO STALL THERE. A
WEAK AREA OF HIGH PRESSURE BUILDS DOWN FROM THE NORTH AND THIS
SHOULD MOSTLY PROTECT OUR REGION FROM MUCH IN THE WAY OF SHOWERS.
THE MAIN FOCUS LOOKS TO SHIFT TO OUR WEST AND SOUTH, HOWEVER IT IS A
BIT CLOSE AND PLUS WE STILL HAVE SOME CYCLONIC FLOW ALOFT. AS A
RESULT, WE WILL KEEP SOME SLIGHT CHC TO LOW CHC POPS FOR FRIDAY
ACROSS MOST OF THE CWA. GIVEN THE EASTERLY FLOW FRIDAY, WE MAY HAVE
TO DEAL WITH STRATUS OR STRATOCUMULUS FOR AWHILE BEFORE IT THINS
OUT. EVEN THOUGH THE SURFACE HIGH IS WEAK, THE LOW-LEVEL FLOW MAY
TEND TO TURN MORE FROM THE SOUTH THEREFORE TEMPERATURES ESPECIALLY
INLAND LOOK TO BE A BIT WARMER. DURING SATURDAY, THE SURFACE HIGH
SETTLES TO OUR SOUTHEAST AND SEVERAL OF THE MODEL GUIDANCE INDICATES
A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS MAY BE ENOUGH TO
PRODUCE SOME CONVECTION SATURDAY AFTERNOON, AND FOR NOW WE ADDED
SLIGHT CHC POPS UP ACROSS THE NORTH AND NORTHWESTERN ZONES.
AS FOR TEMPERATURES, WE GENERALLY WENT WITH A BLENDED APPROACH OF
MOS HOWEVER DID HALF STEP UP THE HIGHS ON FRIDAY IN CASE THE MARINE
INFLUENCE LINGERS A LITTLE LONGER.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE FORECAST RELIES INCREASINGLY ON ENSEMBLES THROUGH THE
PERIOD, AT LEAST IN PART BECAUSE THE MID LEVEL FLOW TRANSITIONS FROM
MODERATELY MERIDIONAL TO ZONAL. THIS CAUSES CONFIDENCE IN THE
FORECAST TO DECREASE WITH TIME.
WE BEGIN WITH HIGH PRESSURE OVER THE REGION, ALTHOUGH A POTENTIAL
FLY IN THE OINTMENT WOULD BE SOME ENERGY AND MOISTURE EMANATING FROM
THE MID LEVEL LOW THAT IS FORECAST TO BE OVER THE SOUTHEASTERN U.S.
FOR NOW, WE ARE STAYING WITH A DRY FORECAST EARLY. THEN, WHAT STILL
APPEARS TO BE A WEAK COLD FRONT CROSSES THE AREA AND STALLS NEARBY
AROUND THE SUNDAY NIGHT TIME FRAME. THAT STALLED BOUNDARY SEEMS
INITIALLY TO HAVE LITTLE MID TO UPPER LEVEL SUPPORT, BUT IT MAY
COMBINE WITH ENERGY MOVING IN THE DEVELOPING ZONAL FLOW TO BECOME
THE FOCUS FOR SOME PRECIPITATION AFTER MONDAY. OVERALL, NO
SIGNIFICANT CHANGES WERE MADE FOR THIS ENTIRE TIME FRAME ALTHOUGH A
SMALL PERCENTAGE OF THE 00Z MOSGUIDE WAS BLENDED INTO SOME GRIDS TO
INTRODUCE SOME NEWER GUIDANCE.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
BASED ON THE SLOW COOLING THIS EVENING AND THE FAIRLY WARM GROUND
LAYER...WOULD EXPECT FOG TO BE AT A MINIMUM EARLY THIS MORNING. THE
0600 UTC TERMINAL FORECAST ISSUANCE WILL LIMIT THE MENTION OF MVFR
CONDITIONS IN FOG TO KRDG AND KMIV...AS THESE SITES MAY INDEED REACH
THEIR CROSSOVER TEMPERATURES.
WATCHING A BACK DOOR COLD FRONT MOVING THROUGH SOUTHERN NEW ENGLAND
EARLY THIS MORNING. THERE IS QUITE A BIT OF STRATUS WITH AND BEHIND
THE FRONT...AS LOW LEVEL COOLING FROM THE GULF OF MAINE IS LOWERING
THE INVERSION. WHILE MODELS DIFFER ON TIMING OF THE FRONT (NAM
EARLIER...GFS LATER)...EXTRAPOLATION BRINGS THE FRONT TO AROUND 1800
UTC.
WHILE THE FRONT WILL PROBABLY LOSE A BIT OF MOMENTUM AS IT RUNS INTO
WARMING AFTER SUNRISE...STILL THINKING THAT KACY MAY START TO SEE
MVFR OR EVEN IFR CEILINGS AFTER 2100 UTC. AS THE MARITIME INVERSION
LOWERS AND MOVES INLAND...THE STRATUS COULD BEGIN TO AFFECT
KTTN...KPNE AND KPHL AROUND 0000 UTC FRIDAY. THERE IS DRY AIR BEHIND
THE STRATUS NOW IN NORTHERN NEW ENGLAND...AND THIS MAY HELP MITIGATE
THE LOWERING INVERSION TOWARD 1200 UTC FRIDAY.
THE OTHER THREAT TODAY IS CONVECTION. THE STABLE AIR MOVING WEST
FROM THE OCEAN THIS AFTERNOON SHOULD BEGIN TO PINCH THE CONSIDERABLE
INSTABILITY AHEAD OF THE FRONT THROUGH NEW JERSEY THIS AFTERNOON.
DID NOT MENTION ANY CONVECTIVE THREAT FOR KACY (MAY NOT BE ENOUGH
TIME BEFORE THE STABILITY MOVES INLAND). ELSEWHERE...MENTIONED CB
REMARKS AT JUST ABOUT ALL OTHER TERMINAL SITES....BUT DID NOT
MENTION THUNDER THIS FAR OUT. WILL CHECK ON THIS POTENTIAL AND
INCLUDE IN THE 1200 UTC FORECASTS AS NEEDED.
OUTLOOK...
DRYING FROM THE NORTHEAST WILL ALLOW THE MARINE INVERSION TO BE
BROKEN FRIDAY MORNING. AFTER THAT...WOULD EXPECT TO SEE CONDITIONS
IMPROVE TO VFR FROM NORTHEAST TO SOUTHWEST FRIDAY MORNING...WITH
CLEARING POSSIBLE IN THE AFTERNOON. A COLD FRONT DROPPING TOWARD THE
REGION MAY BREAK WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
SATURDAY...BUT THIS IS TOO FAR AWAY FOR ANY MORE SPECIFICS. HIGH
PRESSURE SHOULD BRING VFR CONDITIONS SUNDAY INTO MONDAY.
&&
.MARINE...
THE SWELL IS STARTING TO COME DOWN ACROSS THE OCEAN WATERS. BASED ON
THE TRENDS AT 44009...MAY BE ABLE TO DROP THE FINAL SMALL CRAFT
ADVISORY FOR SEAS STILL IN PLACE WITH THE MORNING FORECAST.
THE BACKDOOR FRONT DROPPING ACROSS THE WATERS THIS AFTERNOON MAY
HAVE A FEW GUSTS TO NEAR 25 KNOTS ON THE OCEAN (THIS OCCURRED ACROSS
THE NEW ENGLAND WATERS LATE WEDNESDAY NIGHT AND EARLY THIS MORNING).
THE GRADIENT DOES NOT APPEAR TO SUPPORT SMALL CRAFT WINDS WITH THE
FRONT AND JUST BEHIND IT IN THE LOW LEVEL PUSH. SO FOR NOW...WILL
KEEP WINDS BELOW 25 KNOTS ON THE OCEAN AND FORGO THE SMALL CRAFT
FOR WINDS.
SEAS COULD BE A DIFFERENT STORY. THE SWELL IS STARTING TO BACK
DOWN...AND THIS SHOULD CONTINUE. WE COULD SEE WIND WAVES STARTING TO
APPROACH 4 FEET WITH THE PASSAGE OF THE FRONT AND THE LOW LEVEL COOL
SURGE BEHIND IT. THE WAVEWATCH MODEL SUGGESTS THAT SEAS REMAIN BELOW
5 FEET...AND FOR NOW WILL GO WITH THIS.
THE BEST GRADIENT OCCURS BETWEEN 2100 UTC THURSDAY AND 0600 UTC
FRIDAY. AFTER THIS...THE SURFACE GRADIENT BACKS OFF...AND MODEL
SOUNDINGS DO NOT SHOW MORE THAN 25 KNOTS OF WIND BELOW THE MARINE
INVERSION. THE FETCH COULD FINALLY PUSH THE WIND WAVES TO 5 FEET ON
THE OCEAN LATE TONIGHT OR FRIDAY MORNING. HOWEVER...THIS SHOULD SORT
ITSELF OUT FRIDAY AFTERNOON AS THE GRADIENT SLACKENS.
THE NEXT CHANCE OF SMALL CRAFT WINDS WILL BE IN THE SOUTHWEST FLOW
AHEAD OF A COLD FRONT APPROACHING SATURDAY AFTERNOON AND EVENING. AT
THIS DISTANCE...THE GRADIENT DOES NOT APPEAR TO SUPPORT SMALL CRAFT
WINDS...THOUGH THERE IS SOME TIMING DIFFERENCES AMONG MODELS THROUGH
THAT TIME PERIOD.
&&
.TIDES/COASTAL FLOODING...
THE FULL MOON OCCURS TODAY...AND THE EVENING HIGH TIDE CYCLE MAY BE
RIPE FOR MINOR TIDAL FLOODING.
THE EVENING HIGH TIDE CYCLE IS THE HIGHEST FOR THE NEXT FEW DAYS.
MOST OF THE FORECAST POINTS WILL HAVE PREDICTED TIDES WITHIN ONE
FOOT OF THE MINOR TIDAL FLOODING BENCHMARK. THE BACK DOOR FRONT
SHOULD PASSES THIS AFTERNOON AND EVENING...AND THIS WILL REINFORCE
THE ONSHORE FLOW AS IT DOES. THE TIMING IS SUCH THAT THE FRONT
SHOULD PASS A COUPLE OF HOURS BEFORE THE TIME OF HIGH TIDE.
THE EXTRATROPICAL STORM SURGE GUIDANCE BRINGS JUST ABOUT ALL OF THE
OCEAN FACING SITES TO NEAR OR JUST ABOVE THE MINOR TIDAL FLOODING
BENCHMARK. LOCALLY DERIVED SURGE GUIDANCE IS EVEN A BIT HIGHER FOR
SANDY HOOK AND LEWES. BASED ON THE TIMING OF THE FRONT (PRODUCING A
FAVORABLE WIND DIRECTION FOR SEVERAL LOCATIONS) AND THE
GUIDANCE...WILL ISSUE A COASTAL FLOOD ADVISORY FOR THE EVENING HIGH
TIDE CYCLE.
FOR NOW...WILL LEAVE OUT THE UPPER DELAWARE BAY AND RIVER SITES.
LATER SHIFTS CAN GET A LOOK AT TRENDS AND ISSUE AS NEEDED.
&&
.RIP CURRENTS...
AS THE SWELL COMES DOWN THIS MORNING (BOTH IN SIZE AND PERIOD)...
WOULD EXPECT TO SEE THAT COMPONENT OF THE RIP CURRENT THREAT TO
DIMINISH. WINDS WILL INCREASE AGAIN FROM THE EAST AND NORTHEAST
BEHIND A BACK DOOR COLD FRONT THIS AFTERNOON. THIS COMBINED WITH THE
FACT THAT THE FULL MOON IS TODAY WILL KEEP THE RIP CURRENT THREAT
MODERATE FOR THE NEW JERSEY SHORE.
RIGHT NOW...INDICATIONS ARE THAT THE RIP CURRENT THREAT FOR THE
DELAWARE BEACHES IS LOW...AS THE ARRIVAL OF THE STRONGER EAST
NORTHEAST WINDS WILL BE DELAYED UNTIL LATE AFTERNOON OR EARLY
EVENING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 6 PM TO 11 PM EDT THIS EVENING FOR
NJZ012>014-020-022>027.
DE...COASTAL FLOOD ADVISORY FROM 6 PM TO 11 PM EDT THIS EVENING FOR
DEZ003-004.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DELISI/GORSE
AVIATION...HAYES
MARINE...HAYES
TIDES/COASTAL FLOODING...HAYES
RIP CURRENTS...HAYESHazardous weather outlook, May 26, 10:23 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1023 PM EDT WED MAY 26 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-272100- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1023 PM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY ESPECIALLY IN THE AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THE ACTIVITY SHOULD PERSIST THROUGH THURSDAY EVENING. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. DEZ004-NJZ014-024>026-272100- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1023 PM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ENHANCED RIP CURRENT THREAT IS POSSIBLE ON THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY ESPECIALLY IN THE AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THE ACTIVITY SHOULD PERSIST THROUGH THURSDAY EVENING. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY. ANZ430-431-450>454-272100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- 1023 PM EDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY ESPECIALLY IN THE AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE STRONG WINDS AND HAIL. THE ACTIVITY SHOULD PERSIST THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ455-272100- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1023 PM EDT WED MAY 26 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THURSDAY ESPECIALLY IN THE AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE STRONG WINDS AND HAIL. THE ACTIVITY SHOULD PERSIST THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:55 PM EDT | Special Weather Statement | PHI | Warren | 65 min |
| May 27, 2:00 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 60 min |
| May 27, 3:19 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 41 min |
| May 27, 3:25 PM EDT | Small Craft Advisory for Hazardous Seas | PHI | 12 hr | |
| May 27, 3:36 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 54 min |
| May 27, 4:20 PM EDT | Special Weather Statement | PHI | Sussex | 55 min |
| May 27, 5:36 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 54 min |
| May 27, 6:35 PM EDT | Special Weather Statement | PHI | Warren | 55 min |
| May 27, 7:40 PM EDT | Special Weather Statement | PHI | Mercer | 65 min |
| May 27, 7:56 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 34 min |
Nearby
Coastal Flood Advisories in New Jersey, 2010Coastal Flood Advisories in Delaware, 2010Every coastal flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.